Volume 6, issue 3 (2006)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 6, 3213–3852
Issue 5, 2565–3212
Issue 4, 1917–2564
Issue 3, 1283–1916
Issue 2, 645–1281
Issue 1, 1–643

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Homeomorphisms which are Dehn twists on the boundary

Darryl McCullough

Algebraic & Geometric Topology 6 (2006) 1331–1340

arXiv: math.GT/0604358

Abstract

A homeomorphism of a 3–manifold M is said to be Dehn twists on the boundary when its restriction to M is isotopic to the identity on the complement of a collection of disjoint simple closed curves in M. In this paper, we give various results about such collections of curves and the associated homeomorphisms. In particular, if M is compact, orientable, irreducible and M is a single torus, and M admits a homeomorphism which is a nontrivial Dehn twist on M, then M must be a solid torus.

Keywords
3–manifold, boundary, Dehn twist, handlebody, compression body
Mathematical Subject Classification 2000
Primary: 57M99
Secondary: 57R50
References
Forward citations
Publication
Received: 31 August 2005
Revised: 6 July 2006
Accepted: 20 July 2006
Published: 20 September 2006
Authors
Darryl McCullough
Department of Mathematics
University of Oklahoma
Norman, Oklahoma 73019
USA
http://www.math.ou.edu/~dmccullough/